Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 4, NWS Raleigh, NC

March 1, 20174 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 1, 2017, 7:11 PM EST for 4 counties in North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 7:11 PM EST (00:11 UTC)
Expired
Mar 1, 2017, 8:00 PM EST
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 143 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 3:02 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WUUS52 KRAH 020011
SVRRAH
NCC057-123-151-167-020100-
/O.NEW.KRAH.SV.W.0004.170302T0011Z-170302T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
711 PM EST WED MAR 1 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in central North Carolina...
  Northwestern Montgomery County in central North Carolina...
  Southwestern Randolph County in central North Carolina...
  Northeastern Stanly County in central North Carolina...

* Until 800 PM EST

* At 711 PM EST, a severe thunderstorm was located near Rockwell, or
  11 miles northwest of Albemarle, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Asheboro, Albemarle, Badin Lake, North Carolina Zoo, Seagrove,
  Badin, Denton, Star, Richfield and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
      3558 8021 3562 8025 3574 7976 3551 7976
      3551 7977 3547 7976 3539 7976 3541 8036
TIME...MOT...LOC 0011Z 265DEG 48KT 3548 8033 

HAIL...1.00IN
WIND...60MPH
 
$$

BLAES
3 follow-up statements
285 
WWUS52 KRAH 020026
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
726 PM EST WED MAR 1 2017

NCC057-123-151-167-020100-
/O.CON.KRAH.SV.W.0004.000000T0000Z-170302T0100Z/
Davidson NC-Montgomery NC-Randolph NC-Stanly NC-
726 PM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN MONTGOMERY...SOUTHWESTERN
RANDOLPH AND NORTHEASTERN STANLY COUNTIES...

At 726 PM EST, a severe thunderstorm was located near Badin Lake,
moving east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Asheboro, Badin Lake, North Carolina Zoo, Seagrove, Badin, Denton,
Star, New London, Steeds and Eldorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3550 8022 3551 8018 3554 8019 3557 8018
      3563 8014 3574 7976 3551 7976 3551 7977
      3547 7976 3539 7976 3541 8024
TIME...MOT...LOC 0026Z 265DEG 48KT 3550 8009 

HAIL...1.00IN
WIND...60MPH
 
$$

BLAES
725 
WWUS52 KRAH 020035
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
735 PM EST WED MAR 1 2017

NCC057-167-020045-
/O.CAN.KRAH.SV.W.0004.000000T0000Z-170302T0100Z/
Davidson NC-Stanly NC-
735 PM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
NORTHEASTERN STANLY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3550 8006 3554 8006 3562 8001 3574 7976
      3551 7976 3551 7977 3547 7976
TIME...MOT...LOC 0035Z 258DEG 49KT 3557 7992 

$$

NCC123-151-020100-
/O.CON.KRAH.SV.W.0004.000000T0000Z-170302T0100Z/
Montgomery NC-Randolph NC-
735 PM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTH CENTRAL MONTGOMERY AND SOUTHWESTERN RANDOLPH COUNTIES...

At 735 PM EST, a severe thunderstorm was located 8 miles west of
Seagrove, or 10 miles west of North Carolina Zoo, moving east at 55
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Asheboro, North Carolina Zoo, Seagrove, Ulah and Martha. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3550 8006 3554 8006 3562 8001 3574 7976
      3551 7976 3551 7977 3547 7976
TIME...MOT...LOC 0035Z 258DEG 49KT 3557 7992 

HAIL...1.00IN
WIND...60MPH
 
$$

BLAES
590 
WWUS52 KRAH 020051
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
751 PM EST WED MAR 1 2017

NCC123-151-020101-
/O.EXP.KRAH.SV.W.0004.000000T0000Z-170302T0100Z/
Montgomery NC-Randolph NC-
751 PM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONTGOMERY AND
SOUTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT 800 PM EST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3550 8006 3554 8006 3562 8001 3574 7976
      3551 7976 3551 7977 3547 7976
TIME...MOT...LOC 0051Z 265DEG 48KT 3559 7966 

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:00 PM EST, 11 minutes earlier.

Area forecast discussion, Mar 1, 7:00 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
700 PM EST Wed Mar 1 2017

.SYNOPSIS...
The approach of a cold front will trigger scattered strong to
severe convection this evening, primarily over the Piedmont.
The cold front will cross our region overnight,followed by cool
high pressure for the later half of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Wednesday...

Active weather episode shaping up for the western half of our
forecast area, roughly most of the Piedmont, between 5 PM and 11 PM.

Low level air mass is conditionally unstable this afternoon. While
the sfc heating as allowed temperatures to warm into the 70s to
around 80, sfc dewpoints have held steady into the 50s to around 60.
Looking upstream, dewpoints not much different until you get into
central AL where mid 60s dewpoints are common. Aloft, late morning
special GSO raob depicts a strong low-mid level cap, resulting in
decent convective inhibition across central NC.

Strong sw sfc winds occurring ahead of the cold front with several
sites reporting gusts near 40 mph, and a few locations including RDU
registering wind gusts close to 45 mph. These strong sfc winds will
gradually subside close to sunset though gusts 25-30 mph still
probable after sunset, mainly across the coastal plain and sandhills.

Band of strong/severe convection extending from eastern TN into
northern AL/MS projected to move east-ne through this evening. Near
sfc/low level flow ahead of this line may be able to tap the better
near sfc moisture residing to our sw, and advect this moisture into
the NC Piedmont prior to the arrival of the convection. Main concern
is whether the cap aloft will erode enough to support convective
development.

If cap erodes, scattered strong/severe convection likely over the
western Piedmont by sunset through the first half of the evening.
Considering the depth of 50-60kts winds just above the surface,
damaging  winds still appear to be the primary hazard.
As storms advance past the I-85 corridor towards the I-95 corridor,
expect storms to gradually weaken with less of a damaging wind
threat. While cannot rule out the possibility of a severe storm over
our eastern counties, potential for damaging winds appears far less
over the coastal plain and sandhills compared to the Piedmont.

Cold front responsible for the scattered convection will cross
central NC during the overnight hours. Passage of the front will be
noted by sfc winds veering to the nw with gusts 20-25 mph.
Developing nw flow will advect a drier stable air mass into the
area, leading to clearing skies nw-se overnight through early Thu.
Arrival of colder air will send temperatures into the 40s north and
west of Raleigh by daybreak with 50s anticipated east and south.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 245 PM Wednesday...

NW flow Thursday will advect a colder drier air mass into central
NC. Bulk of cloud cover should lie to our southeast by mid-morning.
The strongest wind gusts will occur in the morning-mid day hours with
gusts becoming weaker/less frequent in the afternoon as a narrow
ridge of sfc high pressure builds into our region. Low level cold
air advection will yield high temps in the upper 50s nw to the lower
60s se, about a 10-15 degree diurnal temperature recovery.

Mostly clear skies and a near calm wind regime will result in
overnight temperatures generally in the mid 30s. Max relative
humidity values top out at 70-75 percent over the far south and
east. Less appears that frost, where it develops, will be scattered
and light.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 230 PM Wednesday...

Friday through Sunday Night: The upper level trough will swing over
the region on Friday. Meanwhile, a surface low over the northern
Appalachians will quickly move east off the MD/DE coast. A dry cold
frontal passage will subsequently occur, with a reinforcing shot of
cold air behind it. Highs have trended a bit lower for Friday, low
50s NW to around 60 degrees south, though they continue to be
dependent on the timing of the aforementioned reinforcing cold
front. Also, the winds will be strong and gusty during the daytime
with this dry front. Confidence is high that the lowest temperatures
will occur Saturday morning in the wake of the cold front as the
surface high builds into the area. With clear skies and light winds
it still looks like lows will bottom out in the mid 20s north (low
20s possible in outlying areas) to around 30 degrees south. The high
will continue to build into and just south of the area on Saturday
with the flow aloft becoming more northwesterly as the upper level
ridge builds to the west. With little in the way of warm advection,
highs Saturday will top out in the low to mid 50s. Another night of
below normal temperatures is expected Saturday night with lows
around 32 degrees, give or take a few.

The aforementioned upper level ridge will slowly progress eastward
over the region Sunday into early Monday as the surface high lingers
over the Carolina coast. After approximately 48 hours of below
normal temps, a return to near or slightly above normal is expected
on Sunday/Sunday Night, highs in the low to mid 60s and lows in the
mid 40s.

Monday through Wednesday: The surface high will shift off to the
southeast as yet another low pressure system develops out west. The
warm southerly flow increases over the Carolinas Monday and Tuesday
as the aforementioned system moves east toward the Mid-Atlantic.
There are still issues with timing of this system, thus confidence
is low in that regard, but expect a chance for showers ahead of the
front as it moves into the region early to mid week.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 700 PM Wednesday...

24 Hour TAF Period: A line of thunderstorms is currently moving
through the forecast area with some storms producing large hail.
Wind gusts in these storms could reach 60 mph. The line will
approach KRDU in the next hour or so with mostly moderate to heavy
rain and a few thunderstorms. The line is expected to weaken as it
moves east over the next several hours. Wind gusts will still be
prevalent, event after the storms move through with gusts of 20-25
kts common. KFAY will be the last to be affected by the storms as
the line is oriented NE to SW. Rain should be out of the area before
or near sunrise. A steady return to VFR should occur after sunrise
tomorrow. Some wind gusts can be expected once again Thursday
afternoon, primarily in the 15-20 kt range.

Long Term: VFR conditions are expected through the weekend and
beyond with some chance for morning fog/low stratus to increase
early next week.

&&

.FIRE WEATHER...
As of 450 PM Wednesday...

A re-enforcing shot of cool dry air will overspread central NC on
Friday. Northwest winds will gust 25-30 mph during the afternoon
hours. This will coincide with minimum relative humidity values
between 20 and 25 percent.

If model trends remain consistent, and rainfall tonight is less than
a quarter of an inch, then red flag criteria may be met Friday. Plan
to coordinate with the NCFS on Thursday morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KC
AVIATION...ELLIS
FIRE WEATHER...WSS
Hazardous weather outlook, Mar 1, 3:09 PM EST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
309 PM EST Wed Mar 1 2017

NCZ007-021>025-038>040-073>076-083-084-021030-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
309 PM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 59 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

...Threat for severe thunderstorms with damaging wind gusts
increasing across the northwest Piedmont...

Strong southwest winds with gusts between 30 and 40 mph are possible
today ahead of a cold front that will cross the area tonight.

A line of showers and thunderstorms will also occur ahead of the
cold front. A few storms may become severe, with the primary threat
of damaging wind gusts. The threat for strong to severe storms
appears highest across the western Piedmont between 6 and 10 PM, and
across the rest of central NC between 9 PM and 1 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Mild, dry, and breezy conditions, with low relative humidity values
and wind gusts up to 25 mph, will result in fire weather concerns on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed after 5 PM this afternoon.

NCZ008>011-026>028-041>043-077-078-085-086-088-089-021030-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
309 PM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

...Threat for severe thunderstorms with damaging wind gusts
increasing across the northwest Piedmont...

Strong southwest winds with gusts between 30 and 40 mph are possible
today ahead of a cold front that will cross the area tonight.

A line of showers and thunderstorms will also occur ahead of the
cold front. A few storms may become severe, with the primary threat
of damaging wind gusts. The threat for strong to severe storms
appears highest across the western Piedmont between 6 and 10 PM. A
strong to locally severe thunderstorm may occur across the eastern
half of central NC between 9 PM and 1 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Mild, dry, and breezy conditions, with low relative humidity values
and wind gusts up to 25 mph, will result in fire weather concerns on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed after 8 PM.

In the hours before

Special weather statement, Mar 1, 4:12 PM EST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
412 PM EST WED MAR 1 2017

NCZ021-022-038-012200-
Guilford NC-Forsyth NC-Davidson NC-
412 PM EST WED MAR 1 2017

...A line of strong thunderstorms will affect portions of western
Guilford...Forsyth and northeastern Davidson Counties Until 500 PM
EST...

At 411 PM EST, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Sandy Ridge to near
Windy Gap. Movement was east at 45 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, Lewisville, Summerfield, Stokesdale and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3625 7985
      3618 7988 3593 7992 3596 8038 3598 8041
      3599 8042 3601 8042 3603 8045 3606 8046
      3606 8047
TIME...MOT...LOC 2111Z 267DEG 41KT 3649 8018 3613 8102

WSS
Special weather statement, Mar 1, 5:51 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
551 PM EST WED MAR 1 2017

NCZ021-022-038-039-012345-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
551 PM EST WED MAR 1 2017

...A strong thunderstorm will affect portions of southwestern
Guilford...southeastern Forsyth...northwestern Randolph and Davidson
Counties Until 645 PM EST...

At 550 PM EST, Doppler radar was tracking A strong thunderstorm near
Cleveland, or 9 miles southwest of Mocksville, moving east at 55 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Greensboro, High Point, Asheboro, Lexington, Randleman, Thomasville,
Clemmons, Linwood, Archdale and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
      3584 8039 3586 8039 3588 8042 3589 8037
      3596 8038 3599 8042 3600 8041 3608 7972
      3575 7967 3571 8032 3572 8033 3574 8046
      3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2250Z 262DEG 46KT 3580 8067

23
Local storm report, Mar 1, 6:25 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 NNW LEXINGTON         35.85N 80.28W
03/01/2017  E1.00 INCH       DAVIDSON           NC   TRAINED SPOTTER

            HAIL A LITTLE LARGER THAN QUARTERS AT 620 PM
            ON U.S. 52 NEAR WEST CENTER STREET
            EXTENSION. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Mar 1, 6:38 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 SSW HIGH POINT        35.96N 80.02W
03/01/2017  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            DIME SIZED HAIL.

&&

SC
Special weather statement, Mar 1, 7:01 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
701 PM EST WED MAR 1 2017

NCZ038-039-073-074-020100-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
701 PM EST WED MAR 1 2017

...A strong thunderstorm will move across portions of northeastern
Stanly...southern Randolph...southeastern Davidson and northwestern
Montgomery Counties Until 800 PM EST...

At 700 PM EST, Doppler radar was tracking A strong thunderstorm near
Kannapolis, moving east at 55 mph.

Half inch hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Asheboro, North Carolina Zoo, Badin Lake, Seagrove, Ramseur, Denton,
Franklinville, Richfield, New London and Eldorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3550 8030 3551 8018 3554 8020 3555 8021
      3558 8021 3563 8026 3564 8029 3567 8031
      3568 8033 3569 8034 3571 8032 3576 7955
      3553 7956 3551 7967 3551 7977 3550 7977
      3540 8036
TIME...MOT...LOC 0000Z 255DEG 48KT 3548 8052

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:01 PM ESTSpecial Weather StatementRAHRandolph59 min
Mar 1, 7:24 PM ESTSpecial Weather StatementRAHDurham, Orange36 min
Mar 1, 7:44 PM ESTSpecial Weather StatementRAHChatham, Randolph61 min
Mar 1, 7:51 PM ESTSpecial Weather StatementRAHMontgomery, Stanly39 min
Mar 1, 7:57 PM ESTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph, Stanly48 min
Mar 1, 8:16 PM ESTSpecial Weather StatementRAHHalifax, Nash44 min
Mar 1, 8:17 PM ESTSevere Thunderstorm WarningRAHChatham, Wake43 min
Mar 1, 8:45 PM ESTSpecial Weather StatementRAHLee30 min
Mar 1, 9:13 PM ESTSpecial Weather StatementRAHMoore, Richmond77 min
Mar 1, 9:43 PM ESTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Scotland62 min
Mar 1, 10:13 PM ESTSpecial Weather StatementRAHEdgecombe, Wilson47 min
Mar 1, 10:49 PM ESTSpecial Weather StatementRAHSampson, Wayne11 min
Mar 1, 11:19 PM ESTSpecial Weather StatementRAHSampson56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.